Does Tadalafil cause vision loss?
When you are writing a blog about Tadalafil, or about any other FDA-approved medication for that matter, it is impossible to give the general public what they want and what they need without addressing an issue that used to be a burning issue in pharmaceuticals for a while and that still remains one of the most talked about controversies concerning these FDA approved ED drugs, including Tadalafil. However, what needs to be done is to coldly present all the facts about this issue and to provide all the information people need in order to draw their own conclusions. The issue we are talking about in this article is the issue of vision loss and the association of the same with the use of ED drugs, including Tadalafil.
It all started in the mid 2000s, when a number of men who have been taking PDE5 inhibitors for erectile dysfunction reported sudden vision loss or impairment. It didn’t take too long for certain interested parties to get a hold of this information and to start using it for their own purposes. We are talking here about companies and websites that are selling and manufacturing herbal supplements and other natural products that are aimed at treating erectile dysfunction. Namely, ever since the first FDA approved drug for ED, Viagra or sildenafil hit the market in 1998, these companies have been losing customers at an increasing rate. Their products simply cannot compete with ED drugs, including vardenafil and Tadalafil which came out later and they were always ready to use information about the safety of these drugs to their advantage.
This was a perfect opportunity.In 2005, the Food and Drug Administration (FDA) decided to look into these reports and they have come up with several very clear conclusions. Namely, they have concluded that the vision impairment and loss can be attributed to a condition known as nonarteritic anterior ischemic optic neuropathy, or NAION for short. They also established that a direct cause and effect link between taking PDE5 inhibitors, including Tadalafil and these cases of NAION cannot be established. This was due to the fact that almost all of the patients that have developed NAION (and this number is less than 1 in a million) have already had underlying risk factors that increase the probability of developing condition and that the proportion of those people is the same as the proportion of people who are not taking PDE5 inhibitors and that develop NAION.
However, the FDA has instructed the manufacturers of Tadalafil and other PDE5 drugs to include the warning about the possible association between the use of these drugs and NAION anyway, due to certain legal reasons. And it is this FDA instruction that has resulted in the panic about the vision loss and PDE5 inhibitors, a panic that is further propagated by the companies that we have mentioned before and that directly profit from the low levels of common knowledge about the use of Tadalafil and other PDE5 inhibitors and vision loss. We hope that this article has provided you with enough facts that will allow you to decide on your own.